Universidad Complutense de Madrid
E-Prints Complutense

On integral quadratic forms having commensurable groups of automorphisms

Impacto

Downloads

Downloads per month over past year



Montesinos Amilibia, José María (2013) On integral quadratic forms having commensurable groups of automorphisms. Hiroshima mathematical journal, 43 (3). pp. 371-441. ISSN 0018-2079

[img] PDF
35kB
[img] PDF
27kB

Official URL: http://projecteuclid.org/euclid.hmj/1389102581



Abstract

We introduce two notions of equivalence for rational quadratic forms. Two n-ary rational quadratic forms are commensurable if they possess commensurable groups of automorphisms up to isometry. Two n-ary rational quadratic forms F and G are projectivelly equivalent if there are nonzero rational numbers r and s such that rF and sG are rationally equivalent. It is shown that if F\ and G\ have Sylvester signature {−,+,+,...,+} then F\ and G\ are commensurable if and only if they are projectivelly equivalent. The main objective of this paper is to obtain a complete system of (computable) numerical invariants of rational n-ary quadratic forms up to projective equivalence. These invariants are a variation of Conway's p-excesses. Here the cases n odd and n even are surprisingly different. The paper ends with some examples


Item Type:Article
Additional Information:

Addendum to ‘‘On integral quadratic forms having commensurable groups of automorphisms’’, disponible en http://projecteuclid.org/euclid.hmj/1419619751

Uncontrolled Keywords:11E04: Quadratic forms over general fields 11E20: General ternary and quaternary quadratic forms; forms of more than two variables 57M25: Knots and links in S3 {For higher dimensions, see 57Q45} 57M50: Geometric structures on low-dimensional manifolds 57M60: Group actions in low dimensions
Subjects:Sciences > Mathematics > Topology
ID Code:29194
Deposited On:12 Mar 2015 09:45
Last Modified:12 Dec 2018 15:12

Origin of downloads

Repository Staff Only: item control page